[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.119.171. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
Sept 28, 1963

Psoriasis Following Administration of Antimalarial Drugs

Author Affiliations

USAFMC, San Francisco

From the USAF Hospital Clark.

JAMA. 1963;185(13):1044. doi:10.1001/jama.1963.03060130062022
Abstract

THE ADMINISTRATION of antimalarial drugs to patients with psoriasis may cause a marked exacerbation of the psoriasis, leading to exfoliative dermatitis. Drs. Ziprkowski, Haim, and Bank1 first reported this observation in 1954 after administering 100 mg of quinacrine ( Atabrine) hydrochloride three times a day to nine patients with disseminated lesions of psoriasis. No additional topical or systemic treatment was used. Exfoliative dermatitis secondary to psoriasis developed in six of the nine patients. The psoriatic process exacerbated after 12 to 27 days of continuous daily treatment. The average latent period of only 21 days between institution of treatment and exacerbation of the psoriasis was much shorter than the 3 to 6 month period previously noted with quinacrine hydrochloride induced exfoliative dermatitis. The Year-book of Dermatology2 refers in a footnote to two similar cases of Drs. Sultzberger and Witten, in which exfoliative dermatitis resulted when patients with psoriasis were treated

First Page Preview View Large
First page PDF preview
First page PDF preview
×